Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 178, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 2, 2014, 5:48 PM CDT for Bowie County, Red River County, Texas; Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2014, 5:48 PM CDT (22:48 UTC)
- Expired
- Oct 2, 2014, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 126 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 6:00 PM CDT | TSTM WND GST 65 | De Queen, AR | |
| Oct 2, 6:32 PM CDT | TSTM WND DMG | Foreman, AR | A FEW TREES DOWN |
| Oct 2, 6:40 PM CDT | TSTM WND DMG | De Queen, AR | TREES ACROSS THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Oct 2, 5:48 PM CDT | Tornado Watch | SPC | 8 hr |
| Oct 2, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS54 KSHV 022248
SVRSHV
ARC061-081-133-OKC089-TXC037-387-022330-
/O.NEW.KSHV.SV.W.0178.141002T2248Z-141002T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
EAST CENTRAL RED RIVER COUNTY IN NORTHEAST TEXAS...
SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF FOREMAN...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 630 PM CDT
* AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF ATHENS TO 20 MILES WEST OF
ARKINDA...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
UMPIRE TO 15 MILES EAST OF CLARKSVILLE...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILLHAM...WINTHROP...LOCKESBURG...ALLEENE...WILTON...RICHMOND...
CENTER POINT AND BEN LOMOND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE BROKEN BOW AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3435 9393 3420 9392 3419 9382 3417 9381
3361 9417 3360 9490 3436 9451 3436 9446
3420 9446 3419 9445 3420 9425 3435 9426
TIME...MOT...LOC 2248Z 270DEG 37KT 3436 9423 3368 9478
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:33 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 2, 3:33 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT THU OCT 2 2014 .DISCUSSION... BIG STORY OF THIS FCST CYCLE CONTINUES TO BE THE PENDING SEVERE WEATHER EVENT EXPECTED TO UNFOLD THIS AFTERNOON/TONIGHT. SHORTWAVE CONTINUES TO DIG EWD INTO N TX...AND RIGOROUS CONVECTION IS ALREADY ONGOING ACROSS N TX/CENTRAL OK. THIS WILL QUICKLY PIVOT EWD THIS AFTERNOON/EVENING INTO OUR NWRN AREAS...AND EVENTUALLY ACROSS THE ENTIRE REGION BY EARLY FRIDAY MORNING. SEVERE THUNDERSTORM WATCH 518 REMAINS IN EFFECT FOR PARTS OF E TX/SE OK THROUGH 02Z...WITH MORE WATCHES LIKELY TO COME DOWNSTREAM. SETUP FOR SEVERE THUNDERSTORMS CONTINUES TO TAKE SHAPE...AS TODAY'S SCT CONVECTION HAS DONE LITTLE TO AFFECT THE OVERALL AMPLE INSTABILITY ACROSS THE REGION. CONSIDERING THE POTENT UPPER LEVEL SUPPORT IN THE SHORTWAVE...THE STRONG SURFACE FORCING WITH THE FRONT...SUFFICIENT /ALTHOUGH MOSTLY UNIDIRECTIONAL/ SHEAR...AND AMPLE INSTABILITY... WE SHOULD SEE A FAIRLY WIDESPREAD SEVERE WEATHER EVENT. GREATEST THREATS CONTINUE TO BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. AS ALWAYS...CANNOT RULE OUT AN ISOLD TORNADO OR TWO. LATEST MODEL RUNS SHOWING GOOD AGREEMENT WITH RESPECT TO TIMING OF THE FRONT/SQUALL LINE...AND THE RAPID EWD PROGRESSION SHOULD KEEP ANY FLOODING THREAT AT BAY. CONVECTION WILL CLEAR THE REGION FOR THE MOST PART BY FRIDAY MORNING...WITH SKIES QUICKLY CLEARING AND COOLER TEMPS OVERTAKING THE REGION. BELOW NORMAL TEMPS ARE EXPECTED TO HOLD ON THROUGH MUCH OF THE WEEKEND...BEFORE WARMING UP TO NEAR AND ABOVE NORMAL BY MIDWEEK. ANOTHER COLD FRONT PROGGED TO MOVE THROUGH THE REGION DURING TUESDAY MAY BRING SOME ADDITIONAL CHANCES FOR RAIN...BUT NOT MUCH OF A COOL-DOWN. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 79 49 76 50 / 90 10 0 0 0 MLU 68 81 47 74 48 / 70 20 0 0 0 DEQ 56 75 39 71 44 / 90 10 0 0 0 TXK 59 76 44 72 50 / 90 10 0 0 0 ELD 63 79 43 72 45 / 90 10 0 0 0 TYR 59 80 49 77 53 / 90 10 0 0 0 GGG 61 80 47 77 48 / 90 10 0 0 0 LFK 66 83 52 79 52 / 90 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Oct 2, 11:10 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1110 AM CDT THU OCT 2 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031615- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1110 AM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION LATER TODAY AS THE HEAT AND INSTABILITY CONTINUE TO BUILD AHEAD OF A STRONG COLD FRONT. BY LATER THIS EVENING AND OVERNIGHT...THE COLD FRONT WILL RACE RAPIDLY ACROSS THE FOUR STATE REGION WITH SHOWERS AND THUNDERSTORMS LIKELY AREA WIDE. SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...THE POSSIBILITY OF A FEW ISOLATED TORNADOES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION WITH A WEAK COLD FRONT BY THE EARLY TO MIDDLE PART OF NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 12
In the hours before
Special weather statement, Oct 2, 5:23 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT THU OCT 2 2014
LAZ001-002-TXZ138-151-022315-
BOSSIER-CADDO-HARRISON-PANOLA-
523 PM CDT THU OCT 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BLANCHARD...BOSSIER CITY...GREENWOOD...SHREVEPORT...ELYSIAN
FIELDS AND WASKOM...
AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ELYSIAN FIELDS...OR 14 MILES
SOUTHEAST OF MARSHALL...MOVING EAST AT 35 MPH. THIS STORM WILL ENTER
WESTERN SHREVEPORT BY AROUND 545 PM.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIILocal storm report, Oct 2, 5:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
10/02/2014 MCCURTAIN OK FIRE DEPT/RESCUE
TREES DOWN IN CITY...NUMEROUS TREES DOWN
&&
EVENT NUMBER SHV1400532
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 5:09 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Oct 2, 5:44 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus, Wood | 37 min |
| Oct 2, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Morris, Red River, Titus | 45 min |
| Oct 2, 6:25 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 50 min |
| Oct 2, 6:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 43 min |
| Oct 2, 6:38 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 67 min |
| Oct 2, 6:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 63 min |
| Oct 2, 6:35 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.